Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 137, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2008, 7:09 PM MDT for Baca County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2008, 7:09 PM MDT (01:09 UTC)
- Expired
- Aug 12, 2008, 7:59 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Amarillo radar (KAMA), 210 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:17 PM MDT | HAIL 1.75 | 12 Ssw Stonington, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 130109
SVRPUB
COC009-130215-
/O.NEW.KPUB.SV.W.0137.080813T0109Z-080813T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
709 PM MDT TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 815 PM MDT...
* AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF STONINGTON...OR ABOUT 21 MILES SOUTHWEST OF THE
SAUNDERS ELEVATOR...AND WAS MOVING TOWARD THE SOUTH AT 16 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
SOUTHEASTERN BACA COUNTY.
THIS SEVERE THUNDERSTORM WARNING REPLACES THE TORNADO WARNING THAT
WAS IN EFFECT FOR A SIMILAR AREA.
THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
THIS SEVERE THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.
LAT...LON 3700 10242 3730 10236 3731 10215 3708 10202
3699 10203 3698 10205 3698 10240 3699 10241
TIME...MOT...LOC 0109Z 354DEG 14KT 3722 10225
$$4 follow-up statements
000
WWUS55 KPUB 130122 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
722 PM MDT TUE AUG 12 2008
COC009-130215-
/O.CON.KPUB.SV.W.0137.000000T0000Z-080813T0215Z/
BACA CO-
721 PM MDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
EAST CENTRAL BACA COUNTY...OR 23 MILES SOUTHWEST OF THE SAUNDERS
ELEVATOR...AND WAS MOVING TOWARD THE SOUTH AT 16 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN BACA
COUNTY.
AT 717 PM A NATIONAL WEATHER SERVICE SPOTTER SAW GOLF BALL SIZE HAIL
12 MILES SOUTH SOUTHWEST OF STONINGTON.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.
LAT...LON 3698 10240 3724 10233 3723 10216 3710 10203
3699 10203 3698 10205
TIME...MOT...LOC 0121Z 354DEG 14KT 3717 10224
$$000
WWUS55 KPUB 130137
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
737 PM MDT TUE AUG 12 2008
COC009-130215-
/O.CON.KPUB.SV.W.0137.000000T0000Z-080813T0215Z/
BACA CO-
737 PM MDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
SOUTHEASTERN BACA COUNTY...OR 20 MILES NORTHWEST OF ELKHART...AND WAS
MOVING TOWARD THE SOUTH AT 16 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN BACA
COUNTY.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3698 10240 3724 10233 3723 10216 3710 10203
3699 10203 3698 10205
TIME...MOT...LOC 0137Z 354DEG 14KT 3711 10223
$$000
WWUS55 KPUB 130146
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
746 PM MDT TUE AUG 12 2008
COC009-130215-
/O.CON.KPUB.SV.W.0137.000000T0000Z-080813T0215Z/
BACA CO-
746 PM MDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
EXTREME SOUTHEASTERN BACA COUNTY...OR 13 MILES WEST OF ELKHART...AND
WAS MOVING TOWARD THE SOUTH AT 16 MPH.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3704 10219 3705 10203 3699 10202 3698 10205
3698 10224 3699 10225
TIME...MOT...LOC 0146Z 354DEG 14KT 3699 10212
$$000
WWUS55 KPUB 130159
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT TUE AUG 12 2008
COC009-130209-
/O.CAN.KPUB.SV.W.0137.000000T0000Z-080813T0215Z/
BACA CO-
759 PM MDT TUE AUG 12 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN BACA COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3704 10219 3705 10203 3699 10202 3698 10205
3698 10224 3699 10225
TIME...MOT...LOC 0159Z 354DEG 14KT 3694 10211
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:42 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 12, 2:42 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MDT TUE AUG 12 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...MAIN SHORT TERM CONCERNS REMAIN COVERAGE AND STRENGTH OF CONVECTION... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING DRY AND MODERATE WESTERLY FLOW ALOFT ACROSS THE REGION WITH A 70KT JET CORE TRANSLATING ACROSS THE GREAT BASIN AND INTO WEST CENTRAL COLORADO ATTM. AT THE SFC...A WEAK LOW IS INDICATED OVER EASTERN LAS ANIMAS COUNTY WITH LEE TROUGHING EVIDENT ALONG A LINE FROM NEAR LHX TO JUST EAST OF LIC. CURRENT DEW PTS MAINLY EAST OF THE TROUGH ARE IN THE 50S TO LOWER 60S...WITH GOOD MIXING WEST OF THE TROUGH OWNING TO DEW PTS IN THE MID 30S TO MID 40S ACROSS THE I-25 CORRIDOR WITH READINGS IN THE MID 20S TO MID 30S ACROSS THE HIGHER TERRAIN ATTM. REGIONAL SATELLITE AND RADARS INDICATING ISOLATED STORMS ACROSS NORTH CENTRAL NEW MEXICO WITH CU BUILDING ACROSS THE EASTERN PLAINS ALONG WITH ONE LONE STORM EAST OF LIC ATTM. TONIGHT...MODELS KEEPING MODERATE WESTERLY FLOW ALOFT WITH SOME UVV PROGGED ACROSS THE FAR EASTERN PLAINS AS UPPER JET CONTINUES TO TRANSLATE ACROSS CENTRAL COLORADO THIS EVENING AND INTO THE CENTRAL AND SOUTHERN HIGH PLAINS OVERNIGHT. MODEL SOUNDINGS INDICATING MODEST ELEVATED CAPES ACROSS THE I-25 CORRIDOR WITH CAPES BETWEEN 1000-2500 J/KG ACROSS THE FAR EASTERN PLAINS ATTM. WITH A FEW MORE HOURS OF HEATING...ALONG WITH THE PROGGED UVV AND LIFT ASSOCIATED WITH LEE TROUGH AND ANY OUTFLOWS...HAVE KEPT SCATTERED POPS ALONG WITH RATON MESA AND ACROSS THE FAR EASTERN PLAINS THROUGH THE EVENING WITH ISOLATED POPS CONTINUING THROUGH THE OVERNIGHT...AS MODELS INDICATING A POSSIBLE MCS MOVING INTO WESTERN KANSAS. WITH THE WESTERLY FLOW ALOFT PROVIDING AMPLE SHEAR...COULD SEE A FEW STRONG TO SEVERE STORMS DEVELOPING ACROSS THE EASTERN PLAINS...WITH HAIL UP TO 2 INCHES AND WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. HAVE KEPT ISOLATED POPS ACROSS THE HIGHER TERRAIN AND I-25 CORRIDOR THIS EVENING...THOUGH WITH THE DRIER AIR AT THE SFC...AM EXPECTING STORMS THAT CAN FIRE WILL PRODUCE MAINLY VIRGA WITH GUSTY WINDS UP TO 50 MPH. WEDNESDAY...DECREASING WEST TO NORTHWEST FLOW PROGGED ACROSS THE REGION AS JET CORE CONTINUES TO SLIDE SOUTH AND EAST OF THE STATE. MODELS INDICATING SOME INCREASE IN MID AND UPPER LEVEL MOISTURE AND UVV ACROSS WESTERN COLORADO ALONG WITH LEE TROUGHING PERSISTING ACROSS THE EASTERN PLAINS AS A SHORT WAVE EJECTING OFF DEEP NORTHERN TIER LOW ACROSS THE NORTHERN ROCKIES. MODELS SOUNDING INDICATE SIMILAR SET TO TODAY WITH DEEP MIXING AND AFTERNOON DEW PTS IN THE 30S TO LOW 40S THE HIGHER TERRAIN AND I-25...WITH BETTER LOW LEVEL MOISTURE EAST OF THE SFC TROUGH ACROSS THE FAR EASTERN PLAINS AND INTO WESTERN KANSAS...WITH LATEST SPC DAY2 OUTLOOK HAVING THIS AREA IN SLIGHT RISK ONCE AGAIN. WITH THAT SAID....HAVE KEPT ISOLATED POPS ACROSS THE AREA WITH BEST COVERAGE ACROSS THE FAR EASTERN PLAINS...THOUGH HAVE NOT ADDED SEVERE WORDING TO THE ZONES ATTM. TEMPERATURES ALOFT ONLY COOL SLIGHTLY AND HAVE KEPT HIGHS AROUND TODAYS READINGS. -MW .LONG TERM... (THURSDAY THROUGH TUESDAY) ...ONE MORE WARM DAY THURSDAY... ...POTENTIAL FOR SIGNIFICANT WEATHER CHANGE FRI-SUN... ...POSSIBLE MINOR SNOW ACCUMULATIONS ON MOUNTAIN PEAKS FRI-SUN... THURSDAY...NORTHWEST FLOW CONTINUES AHEAD OF THE NEXT WEATHER SYSTEM DROPPING INTO THE NORTHERN ROCKIES/NORTHERN PLAINS. PLENTY OF MOISTURE AND INSTABILITY AROUND TO SUPPORT THE CURRENT THUNDERSTORM FORECAST AND NEAR AVERAGE TEMPERATURES. FIRST WEAK COLD FRONTAL PASSAGE MOVES THROUGH EASTERN CO THURSDAY AFTERNOON. I DIDNT MUCH CHANGES TO THIS FORECAST PERIOD. FRIDAY THROUGH SUNDAY...SHORT AND MEDIUM RANGE MODELS ARE FAIRLY CONSISTENT WITH SOME STOUT WEATHER CHANGES FRIDAY THROUGH AT LEAST THE WEEKEND. OBVIOUSLY...THE DEVIL IS IN THE DETAILS. GFS... NAM-WRF...DGEX...AND ECMWF ALL HAVE SIGNIFICANT 500MB HEIGHT CHANGES...588 DAM TO POSSIBLY 576-579 DAM...BY LATE THIS WEEK AND WEEKEND. LARGE LOW MOVES INTO CO AND CENTRAL PLAINS POSSIBLY FRIDAY. ASSOCIATED 1020-1025MB HIGH PRESSURE SYSTEM MOVES INTO THE NORTHERN ROCKIES/NORTHERN PLAINS WITH THE LEADING EDGE OF MUCH COLDER AIR MASS...E.G. COLD FRONT...MOVES INTO THE EASTERN 1/2 OF CO FRIDAY. WIDESPREAD STRATUS/FOG COULD BE POSSIBLE. ALSO...Q-G ANALYSES ARE SUGGESTING SYNOPTIC SCALE ASCENT WITH THE WEATHER SYSTEM FRIDAY AND FRIDAY NIGHT. CURRENTLY HAVE LOW CHANCE POPS AND THEY COULD INCREASED...BUT WILL GIVE IT A LITTLE MORE TIME SINCE THIS IS OUT IN DAY 3/DAY 3 NIGHT FORECAST PERIODS. MODEL MOS GUIDANCE HAS TAKEN HIGH TEMPERATURES INTO THE 70S ACROSS EASTERN CO AND I WOULDNT BE SURPRISED TO SEE TEMPERATURES NOT EVEN MAKE IT INTO THE 70S ACROSS SOUTHEASTERN CO PLAINS IF THE STRATUS/FOG DEVELOPS AND LOW LEVEL COLD AIR ADVECTION CONTINUES. THE RAW NAM-WRF DIGITAL FORECAST HAS HIGHS IN THE 50S ACROSS THE PALMER DIVIDE AND 60S ACROSS SOUTHEASTERN CO FRIDAY. WET BULB ZERO/FREEZING LEVEL HEIGHTS ARE PROGGED TO BE 10K-12K FT MSL ACROSS THE CENTRAL MOUNTAINS INCLUDING PIKES PEAK...SO THE POTENTIAL FOR MINOR ACCUMULATING SNOW ACROSS THE MOUNTAIN PEAKS WILL BE POSSIBLE. CONFINED ANY THUNDERSTORMS TO BE ACROSS THE CONTINENTAL DIVIDE/SAN LUIS VALLEY AS THE MORE UNSTABLE AIR MASS SHOULD BE IN PLACE IN THAT AREA FRIDAY THROUGH THE WEEKEND. HIGH TEMPERATURES FRIDAY THROUGH THE WEEKEND WILL LIKELY BE SOME 15-25 DEGREES COLDER THAN AVERAGE AUGUST TEMPERATURES AND I WOULDNT BE SURPRISED TO SEE SOME AREAS 30 DEGREES BELOW NORMAL TEMPERATURES. TEMPERATURES ACROSS THE HIGH TERRAIN MAY ONLY GET INTO THE 30S/40S THROUGH THE WEEKEND...AND PEOPLE HEADING INTO THE MOUNTAINS SHOULD MONITOR LATER WEATHER FORECASTS AND DRESS APPROPRIATELY IF HEADING INTO THE HIGH COUNTRY/MOUNTAIN PEAKS. I WENT AHEAD AND ADJUSTED TEMPERATURES DOWN QUITE A BIT BASED ON SURROUNDING OFFICES TO THE NORTH AND CONSISTENT MOS GUIDANCE. BESIDES THE RELATIVELY COLDER TEMPERATURES AT THE MOUNTAIN PEAKS...WINDS WILL BECOME BRISK TO WINDY FRIDAY AFTERNOON AND NIGHT AS 30-40KT MOUNTAIN TOP WINDS DEVELOP WITH THE UPPER LEVEL JET STREAK OVERHEAD. MONDAY AND TUESDAY...ENSEMBLE DATA SUGGEST THE LARGE RIDGE TO THE WEST WILL SLOWLY MOVE BACK INTO THE CENTRAL ROCKIES WITH MODERATING TEMPERATURES AND POSSIBLY DRYING OUT...BUT THE TYPICAL DIURNAL SHOWERS/THUNDERSTORMS WILL BE THE GENERAL RULE OR THAN THE EXCEPTION. HOWEVER...THE POTENTIAL CLOSED LOW BECOMES ORPHANED FROM THE MAIN JET STREAM FLOW AND MIGHT MEANDER AROUND THE CENTRAL ROCKIES AND CENTRAL PLAINS INTO EARLY NEXT WEEK. METZE && .AVIATION... ISOLATED TO SCATTERED TSRA EXPECTED ACROSS THE HIGHER TERRAIN AND EASTERN PLAINS TONIGHT AND AGAIN TOMORROW AFTERNOON...WITH BEST COVERAGE ACROSS THE FAR EASTERN PLAINS WHERE ISOLATED MVFR VIS AND CIGS WILL BE POSSIBLE NEAR STORMS. OTHERWISE VFR CONDITIONS EXPECTED WITH ANY STORMS THAT FIRE ACROSS THE HIGHER TERRAIN AND I-25 CORRIDOR WILL BE HIGH BASED AND PRODUCE GUSTY WINDS TO BETWEEN 40 AND 50 MPH THIS EVENING. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/17
Hazardous weather outlook, Aug 12, 6:35 AM MDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MDT TUE AUG 12 2008 COZ058>089-093>099-131245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 635 AM MDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON AND EVENING. LATE THIS AFTERNOON AND EVENING ONE OR TWO OF THE STORMS OVER THE PLAINS MAY BECOME SEVERE. THE BEST CHANCE OF SEVERE WEATHER TODAY WILL GENERALLY BE NORTH AND EAST OF A LINE FROM COLORADO SPRINGS TO LA JUNTA TO SPRINGFIELD. THE PRIMARY THREATS WILL BE HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH. ALL THUNDERSTORMS TODAY WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ISOLATED THUNDERSTORMS ARE EXPECTED...MAINLY OVER THE MOUNTAINS AND FAR EASTERN PLAINS. THE PRIMARY THREATS WILL BE LIGHTNING...WIND GUSTS TO 50 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. A FEW STORMS ALONG THE KANSAS BORDER COULD BE SEVERE... PRODUCING WIND GUSTS TO 60 MPH OR MORE AND HAIL UP TO 1 INCH IN DIAMETER. THURSDAY THROUGH MONDAY...A STRONG COLD FRONT WILL MOVE INTO THE REGION...RESULTING IN SCATTERED THUNDERSTORMS. THE PRIMARY THREATS WILL BE LIGHTNING...WIND GUSTS TO 50 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER. A FEW STORMS ON THE PLAINS COULD BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS. 44/50
In the hours before
Local storm report, Aug 12, 4:53 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 11 SW EADS 38.37N 102.92W
08/12/2008 M1.50 INCH KIOWA CO PUBLIC
&&
JCERULocal storm report, Aug 12, 6:28 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL TWO BUTTES 37.56N 102.40W
08/12/2008 M1.50 INCH BACA CO TRAINED SPOTTER
FELL FROM 545 PM THROUGH 620 PM
&&
KTLocal storm report, Aug 12, 6:36 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 9 SSE TRUCKTON 38.61N 104.12W
08/12/2008 E1.00 INCH EL PASO CO AMATEUR RADIO
0629 PM HAIL WALSH 37.39N 102.28W
08/12/2008 M1.00 INCH BACA CO TRAINED SPOTTER
&&
JKHLocal storm report, Aug 12, 6:46 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 4 SE TRUCKTON 38.69N 104.13W
08/12/2008 M0.75 INCH EL PASO CO TRAINED SPOTTER
REPORTED BY MOBILE SPOTTER
&&
KTLocal storm report, Aug 12, 7:03 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 9 NW EADS 38.59N 102.88W
08/12/2008 M0.75 INCH KIOWA CO PUBLIC
0420 PM HAIL 6 WSW EADS 38.45N 102.88W
08/12/2008 M1.75 INCH KIOWA CO PUBLIC
0425 PM HAIL 4 W EADS 38.48N 102.85W
08/12/2008 M1.00 INCH KIOWA CO PUBLIC
0425 PM HAIL 6 WNW EADS 38.51N 102.88W
08/12/2008 M1.00 INCH KIOWA CO PUBLIC
0453 PM HAIL 11 SW EADS 38.37N 102.92W
08/12/2008 M1.50 INCH KIOWA CO PUBLIC
0624 PM HAIL TWO BUTTES 37.56N 102.40W
08/12/2008 M1.50 INCH BACA CO TRAINED SPOTTER
FELL FROM 545 PM THROUGH 620 PM
0629 PM HAIL 1 W WALSH 37.39N 102.29W
08/12/2008 M0.88 INCH BACA CO TRAINED SPOTTER
0629 PM HAIL WALSH 37.39N 102.28W
08/12/2008 M1.00 INCH BACA CO TRAINED SPOTTER
0629 PM HAIL 9 SSE TRUCKTON 38.61N 104.12W
08/12/2008 E1.00 INCH EL PASO CO AMATEUR RADIO
0637 PM HAIL 4 SE TRUCKTON 38.69N 104.13W
08/12/2008 M0.75 INCH EL PASO CO TRAINED SPOTTER
REPORTED BY MOBILE SPOTTER
&&
KTLocal storm report, Aug 12, 7:05 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
705 PM MDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 22 WNW TWO BUTTES 37.68N 102.77W
08/12/2008 BENT CO PUBLIC
LARGE TREE BRANCHES DOWN
&&
EPETERSEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
| Aug 12, 6:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 65 min |
| Aug 12, 6:15 PM MDT | Tornado Warning | PUB | Baca | 60 min |
| Aug 12, 6:48 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 57 min |
| Aug 12, 7:17 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 58 min |
| Aug 12, 7:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 29 min |
| Aug 13, 4:24 PM MDT | Tornado Warning | PUB | El Paso | 27 min |
| Aug 13, 5:02 PM MDT | Tornado Warning | PUB | Crowley, Kiowa | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.